×

zbMATH — the first resource for mathematics

On subordinated holomorphic semigroups. (English) Zbl 0743.47017
The paper studies semigroups of probability measures that are holomorphic. Let \(X\) be a complex Banach space and \(C_ 0(X)\) the class of uniformly bounded \(C_ 0\)-semigroups \([T(t)]\), \(t\geq 0\) on \(X\). Let \(B(X)\) be the Banach algebra of bounded linear operators on \(X\), let \(S\) be the Banach algebra of complex Borel measures \(\mu\) on \(\mathbb{R}^ +\), with convolution and multiplication, and normed by the total variation. If \(V\) is a Borel set \(\subset\mathbb{R}^ +\), \(\mu(V)\) denotes the value of \(\mu\) on \(V\), whereas \(\int_ V g(u)\mu(du)\) is the integral with respect to \(\mu\) of the Borel measurable function \(g\). Let \(L\) be the Banach space of Borel measurable functions \(f\) on \(\mathbb{R}^ +\). For each \(\mu\in S\), define \(Z_ \mu\in B(L)\) by \(Z_ \mu f=(\mu*f)(\tau)=\int_{\mathbb{R}^ +} f(\tau-u)\mu(du)\), \(f\in L\), \(\tau\geq 0\). For each \(\mu\in S\) define \(\langle\mu,T\rangle=\int_{\mathbb{R}^ +} T(u)\mu(du)\). Then, \(\mu\to\langle\mu,T\rangle\) is a continuous homomorphism of \(S\) into \(B(X)\).
Let \(P\) be the set of all algebraic semigroups \([p(t)]\), \(t\geq 0\) of probability measures on \(\mathbb{R}^ +\). If \([p(t)]\in P\), then \([Z_ p(t)]=[Z_{p(t)}]\) forms an algebraic contraction semigroup on \(L\), and for \([T(t)]\in C_ 0(X)\), \([U(t)]=[\langle p(t),T\rangle]\) is a uniformly bounded algebraic semigroup on \(X\). \([U(t)]\) is said subordinated to \([T(t)]\).
The paper shows a large class of semigroups \([p(t)]\), \(t\geq 0\) of probability measures such that \([U(t)]\) is holomorphic whenever \(T(t)\in C_ 0(X)\) and constructs families \([p(t)]\) that do not have this property.
Reviewer: S.Totaro (Firenze)

MSC:
47D03 Groups and semigroups of linear operators
60J25 Continuous-time Markov processes on general state spaces
60E07 Infinitely divisible distributions; stable distributions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A. V. Balakrishnan, An operational calculus for infinitesimal generators of semigroups., Trans. Amer. Math. Soc. 91 (1959), 330 – 353. · Zbl 0090.09701
[2] A. V. Balakrishnan, Fractional powers of closed operators and the semigroups generated by them, Pacific J. Math. 10 (1960), 419 – 437. · Zbl 0103.33502
[3] S. Bochner, Diffusion equation and stochastic processes, Proc. Nat. Acad. Sci. U. S. A. 35 (1949), 368 – 370. · Zbl 0033.06803
[4] Salomon Bochner, Harmonic analysis and the theory of probability, University of California Press, Berkeley and Los Angeles, 1955. · Zbl 0068.11702
[5] W. Feller, An introduction to probability theory and its applications, vol. 2, 2nd ed., Wiley, New York, 1971. · Zbl 0219.60003
[6] Einar Hille and Ralph S. Phillips, Functional analysis and semi-groups, American Mathematical Society Colloquium Publications, vol. 31, American Mathematical Society, Providence, R. I., 1957. rev. ed. · Zbl 0078.10004
[7] Edward Nelson, A functional calculus using singular Laplace integrals, Trans. Amer. Math. Soc. 88 (1958), 400 – 413. · Zbl 0081.33501
[8] F. W. J. Olver, Asymptotics and special functions, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1974. Computer Science and Applied Mathematics. · Zbl 0303.41035
[9] A. Pazy, Semigroups of linear operators and applications to partial differential equations, Applied Mathematical Sciences, vol. 44, Springer-Verlag, New York, 1983. · Zbl 0516.47023
[10] R. S. Phillips, On the generation of semigroups of linear operators, Pacific J. Math. 2 (1952), 343 – 369. · Zbl 0047.11004
[11] Walter Rudin, Real and complex analysis, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. · Zbl 0142.01701
[12] Kôsaku Yosida, An abstract analyticity in time for solutions of a diffusion equation., Proc. Japan Acad. 35 (1959), 109 – 113. · Zbl 0091.27202
[13] Kôsaku Yosida, Fractional powers of infinitesimal generators and the analyticity of the semi-groups generated by them, Proc. Japan Acad. 36 (1960), 86 – 89. · Zbl 0097.31801
[14] Kôsaku Yosida, On a class of infinitesimal generators and the integration problem of evolution equations, Proc. 4th Berkeley Sympos. Math. Statist. and Prob., Vol. II, Univ. California Press, Berkeley, Calif, 1961, pp. 623 – 633.
[15] Kôsaku Yosida, On holomorphic Markov processes, Proc. Japan Acad. 42 (1966), 313 – 317. · Zbl 0158.36004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.